Alert archive / Connecticut / River Flood Warnings in 2019

River Flood Warning 32, NWS Boston/Norton, MA

December 17, 2019Southeastern Connecticut Planning Region, Connecticut; Washington County, Rhode Island

NWS Boston/Norton, MA issued this river flood warning at Dec 17, 2019, 12:46 PM EST for Southeastern Connecticut Planning Region, Connecticut; Washington County, Rhode Island. It took effect at Dec 17, 2019, 1:00 PM EST. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Dec 17, 2019, 12:46 PM EST (17:46 UTC)
In effect from
Dec 17, 2019, 1:00 PM EST
Expired
Dec 17, 2019, 6:15 PM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
Minor

Counties Southeastern Connecticut Planning Region, CT, Washington County, RI

The radar

The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pawcatuck at Westerly (WSTR1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

757 
WGUS41 KBOX 171746
FLWBOX


Bulletin...Immediate broadcast requested
Flood Warning
National Weather Service Boston/Norton MA
1246 PM EST Tue Dec 17 2019



...The National Weather Service in Boston/Norton, MA has issued a 
Flood Warning for the following rivers in Connecticut...Rhode 
Island...

  Pawcatuck River At Westerly affecting New London and Washington 
  Counties

Minor flooding is expected with the afternoon high tide. River 
levels will subside later this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC011-RIC009-180000-
/O.NEW.KBOX.FL.W.0032.191217T1800Z-191218T0000Z/
/WSTR1.1.ER.191217T1800Z.191217T1800Z.191217T1800Z.NO/
1246 PM EST Tue Dec 17 2019

The National Weather Service in Boston/Norton, MA has issued a 

* Flood Warning for 
  The Pawcatuck River At Westerly.
* until this evening...or until the warning is cancelled.
* At 12:00 PM Tuesday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 7.0 feet...Minor lowland flooding occurs along the 
  Pawcatuck River. Along Route 3 in Hopkinton, floodwaters encroach 
  on lowest lying homes in French Village.

&&

LAT...LON 4134 7189 4144 7188 4146 7177 4135 7174
      4131 7185                      

$$
1 follow-up statement
138 
WGUS81 KBOX 172315
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
615 PM EST Tue Dec 17 2019

...The Flood Warning is cancelled for the following rivers in 
Connecticut...Rhode Island...

  Pawcatuck River At Westerly affecting New London and Washington 
  Counties


Now past high tide, the river level at the Pawcatuck at Westerly has 
fallen below flood stage. Continued receding trends are expected. 
Therefore, the Flood Warning for the Pawcatuck River at Westerly 
will be cancelled.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC011-RIC009-172345-
/O.CAN.KBOX.FL.W.0032.000000T0000Z-191218T0000Z/
/WSTR1.1.ER.191217T1715Z.191217T1815Z.191217T1830Z.NO/
615 PM EST Tue Dec 17 2019

The Flood Warning is cancelled for
  The Pawcatuck River At Westerly.
* At  5:00 PM Tuesday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  1:30 PM Tuesday.
* Forecast...The river will continue to fall to 6.8 feet by tomorrow 
  morning.
* Impact...At 7.0 feet...Minor lowland flooding occurs along the 
  Pawcatuck River. Along Route 3 in Hopkinton, floodwaters encroach 
  on lowest lying homes in French Village.

&&

LAT...LON 4134 7189 4144 7188 4146 7177 4135 7174
      4131 7185                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 17, 10:33 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 17, 10:33 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1033 AM EST Tue Dec 17 2019

.SYNOPSIS...
Low pressure will slide just to the south of the region today. This
will initially bring snow which will gradually transition to a
wintry mix of snow, sleet, freezing rain and rain. Precipitation
will gradually wind down later today. Any wintry mix will change
over to snow as colder air filters in. Arctic air moves in late
Wednesday into Wed night, accompanied by strong wind gusts,
scattered snow squalls and very low wind chill values. Dry and cold
conditions continue Thursday and Friday. Dry weather likely lingers
through the weekend and will be accompanied by moderating
temperatures.

&&

.NEAR TERM /UNTIL NOON TODAY/...
1030 AM Update:

Highlights:

* Wintry mix (mainly snow/sleet N of the Pike and North Shore,
  sleet/freezing rain Pike southward to Route 6 in CT-RI,
  freezing rain to rain south coast) to continue into afternoon.

* Winter Wx Advisories extended for a little longer period of
  wintry precip.

Wintry mixed bag continues across Southern New England. Per
dual pol radar correlation coefficient, the warm nose aloft has
made it into the Boston area, trailing back westward into
central Worcester County and into the Chicopee area. This has
resulted in a changeover from S to S/PL. Most of RI into
northern/central CT is predominantly FZRA/PL, and towards the
South Coast and on the Cape, a coastal front is gradually
warming temperatures. However with a prevailing northerly
drainage flow between ridging over the northern Gulf of Maine
and surface low over eastern NJ, it now appears that it will
take a longer period of time for coastal to I-95 locales to warm
above freezing with a predominantly continental wind vs
onshore. Therefore the Winter Weather Advisory was expanded by a
few hours to account for a longer period of wintry precip.

Have also reduced snow accumulations while at the same time
nudging freezing rain accretions up a bit to match the trends
with the warm nose. Greatest additional snows mainly along Route
2 and points north. On icing, the changes bring a swath a quarter-
inch icing across northern CT into northern RI, and I may need
to make further upward adjustments to freezing rain accretions
pending trends.

Prior discussion follows...

Highlights...

*Accumulating snow and a wintry mix to impact the morning  commute

*Winter Weather Advisory expanded and now includes Cape Cod

Details...

A nearly neutrally tilted trough will lift from the Mid Mississippi
River Valley into the eastern Great Lakes by this evening. At the
surface this will slide a low from the Appalachians northeastward
into the Gulf of Maine. The warm front associated with the low will
lift toward the region. Flow aloft is gradually becoming more
southerly and advecting 0 to +5 degree Celsius air into the region.
Colder air will be locked in at the lower levels with surface
temperatures remaining below freezing across the interior. The
coastal plain will see readings range from the mid 30s to the mid
40s with the warmest readings over the Cape and Islands. This setup
will bring a wintry mix of snow, freezing rain, sleet and rain to
the region. The latest HREF and NAM guidance are performing very
well compared to the observations so the forecast closely matches
this guidance. Did knock back the 06Z to 12Z QPF amounts to match
more with the consensus of the latest guidance. Otherwise QPF
amounts are generally in line with the previous forecast. This
mornings commute will be difficult especially across CT, RI and SE
MA where snow will become a mix of freezing rain and sleet.
Expecting all snow north of the previously mentioned locations for
the AM commute, however roughly by 9 to 11 AM the MA Pike will see
the wintry mix making for slick travel. Locations north and west
will see precip transition to a mix by the early afternoon. Coastal
areas will see precipitation gradually change over to all rain.
Anticipate the heaviest precipitation from 7 AM until 1 PM.

&&

.SHORT TERM /NOON TODAY THROUGH 6 AM WEDNESDAY/...
Tuesday afternoon and evening...

Low pressure lifts to the northeast of the region. This will shift
flow aloft to the northwest and advect cold air into the region.
This will gradually transition any wintry mix to all snow from
northwest to southeast this afternoon into this evening.
Precipitation will taper off during the evening as the low lifts off
to the northeast. The evening commute could be slick across the
interior as precipitation changes over and winds down.

Temperatures will drop into the 20s across much of the region
Tuesday night into early Wednesday. The only exception will be the
coastal plain where readings will be in the low to mid 30s. Will
need to keep an eye on if any wintry mix or snow melts with
temperatures dropping there could be slick roads due to black ice
formation. Unsure at this point in time how widespread this will be
as wind gusts may stay high enough to dry out roads.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Heavy snow squalls possible late Wed/Wed evening

* Behind the Arctic Front frigid airmass and bitterly cold wind
  chills Wed night into Thursday

* Arctic High high pressure brings dry weather Thu - Fri then
  moderating temps for the weekend

Details...

Wednesday...

By Wednesday we see at the mid levels a shortwave digging into New
England with the trough axis crossing later Wednesday night. Beneath
that a weak surface reflection crosses northern New England, and
this low/shortwave will drag a frigid arctic front through the
region Wednesday afternoon/evening. Ahead of the front on Wednesday
morning the weather remains quiet, with partly sunny skies and light
west winds.

The potentially impactful weather comes with the cold frontal
passage Wednesday afternoon and evening. There is enough moisture
and dynamics to bring the risk for snow squalls traversing from west
to east over the course of several hours. A few parameters would
indicate potential including good moisture at 0-2 km, low level
convergence ahead of the front, and steep low level lapse rates. 0-2
km Theta-e lapse rates go into the negative, while 1000-700mb lapse
rates approach 9 C/km. All of these would indicate the potential for
strong snow squalls. The best forcing and moisture remains to our
west in NY, decreasing on approach, so any continuous line may be
broken up as it crosses SNE, but would still be impactful for those
underneath. This more scattered solution is supported by the
hi-res guidance as Wednesday afternoon/evening begins to come
within their reach. Any squalls will have the potential to drop
a very quick 0.5- 1.5" of snow in under 30 minutes with gusty
winds, causing dangerous near-zero visibility conditions on area
roads.

Wednesday night...

By late evening any remaining snow showers/squalls should be exiting
the eastern MA coast leaving dry weather in their wake. The main
story for the overnight hours will be the frigid temperatures, gusty
winds, and resulting wind chills. Strong CAA in the post frontal
airmass will advect a frigid, shallow arctic airmass into southern
New England bringing 925 mb temps down to -16 to -18C by 12Z
Thursday (7AM). At the surface we'll looking at temperatures dipping
into the low single digits inland and the teens along the coast. All
while the pressure gradient between the exiting low and incoming
high pressure tightens dramatically increasing winds through the
column. Though an inverted temperature profile (warmer at 850mb than
925mb) will keep much of those winds aloft, the 925mb 45kt LLJ will
help bring wind gusts up to 40 mph to southern New England, higher
on the Cape and Islands. As such wind chill values will dip into the
negatives. Much of the region will stay in the negative single
digits, but further inland and at higher elevations some locations
may approach -15F to -20F. While SSTs mostly remain marginal for a
freezing spray risk (they are generally above 43F), pockets of
freezing spray are certainly possible near shore given the frigid
air, high winds, and rough surf. A Gale Watch is in effect for gusty
winds over the waters Wednesday night and Thursday morning.

Thursday and Friday...

High pressure in place at the surface with cold NW flow aloft keeps
the Arctic airmass over the region. The surface pressure
gradient is slow to relax so winds will remain breezy through
Friday, but no precipitation or even clouds to speak of. High
temperatures will be well below normal both days, in the
teens/20s Thursday and 20s on Friday.

Saturday into early next week...

Our quiet weather stretch looks to continue through the extended
forecast period with moderating temperatures, back into the 30s
and 40s, increasing each day. The EPS and GEFS both continue to
advertise high pressure remaining in control with little to no
precipitation to speak of through Monday.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

15z TAF Update:

Today...Moderate confidence.

Predominantly IFR. Looking at a longer period of wintry precip
given that north winds are prevailing. Mainly S/PL near/north of
the Mass Pike, with a prolonged period of FZRA/PL PVD-BDL.
Early period of FZRA on the Cape to change to rain by noontime,
and it will likely take a good part of the day before BOS
changes to rain.

Tonight...Moderate to high confidence. Improving conditions as
precipitation winds down. IFR conditions improving to MVFR and
VFR from west to east. Best opportunity for VFR is closer to
midnight.

KBOS Terminal...Moderate confidence in TAF. Snow/pellets
predominate until late today with northerly wind holding tough.
Brief period of RA late afternoon with NE winds before changing
back to light snow tonight as winds shift NW again.

KBDL Terminal...Moderate confidence in TAF. Longer period of
FZRA/PL with iced runways.

Outlook /Wednesday through Saturday/...

Wednesday: VFR. Breezy. Slight chance SHSN.

Wednesday Night: VFR. Strong winds with local gusts up to 40 kt.

Thursday: VFR. Windy with gusts up to 35 kt.

Thursday Night: VFR. Windy with areas of gusts up to 30 kt.

Friday: VFR. Breezy.

Friday Night through Saturday: VFR.

&&

.MARINE...
Short Term /through Tonight/...

Today and Tonight...Moderate to high confidence. Low pressure
sliding south of the waters will result in 20 to 30 knot gust wind
gusts Tue into Tue night. This will result in Small Craft conditions
due to the combination of winds and building waves. Northeast winds
during the day shift to the north tonight. Wind will increase again
late tonight as the low pulls away and winds shift from the N to the
NW after midnight. Seas build back to between 6 and 9 feet across
our outer waters Tue evening. Rain, sleet and snow will reduce
visibilities for mariners Today and Tonight.

Outlook /Wednesday through Saturday/...

Wednesday: Low risk for Small Craft Advisory winds with local
gusts up to 30 kt. Areas of rough seas.

Wednesday Night: Moderate risk for gale force winds with gusts
up to 40 kt. Rough seas up to 12 ft. Freezing spray likely.

Thursday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 12 ft. Freezing spray likely.

Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Freezing spray
likely.

Friday: Winds less than 25 kt. Local rough seas.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Saturday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 7 PM EST this evening for
     CTZ002>004.
MA...Winter Weather Advisory until 1 PM EST this afternoon for
     MAZ019>022.
     Winter Weather Advisory until 4 PM EST this afternoon for
     MAZ016>018.
     Winter Weather Advisory until 7 PM EST this evening for
     MAZ002>015-026.
RI...Winter Weather Advisory until 1 PM EST this afternoon for
     RIZ005-007.
     Winter Weather Advisory until 4 PM EST this afternoon for
     RIZ004-006.
     Winter Weather Advisory until 7 PM EST this evening for
     RIZ001>003.
MARINE...Gale Watch from Wednesday evening through Thursday afternoon
     for ANZ231>235-237-250-251-254>256.
     Gale Watch from Wednesday evening through Thursday morning for
     ANZ230-236.
     Small Craft Advisory until 10 AM EST Wednesday for ANZ231-235-
     237-251.
     Small Craft Advisory until 7 PM EST Wednesday for ANZ250-
     254>256.

&&

SYNOPSIS...KJC/Nocera/BL
NEAR TERM...KJC/BL/Loconto/BW
SHORT TERM...KJC/BL
LONG TERM...BW
AVIATION...KJC/BL/Loconto/BW
MARINE...KJC/BL/Loconto/BW
Hazardous weather outlook, Dec 17, 4:06 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
406 AM EST Tue Dec 17 2019

CTZ002>004-MAZ002>006-008>012-026-RIZ001-180915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-Northwest Providence RI-
406 AM EST Tue Dec 17 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind Advisories may be needed for a time Wednesday night into
Thursday. Wind Chill Advisories may be needed Wednesday night in
the east slopes of the Berkshires.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ007-013>021-RIZ002>007-180915-
Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
406 AM EST Tue Dec 17 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind Advisories may be needed for a time Wednesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ022-180915-
Barnstable MA-
406 AM EST Tue Dec 17 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Brief period snow and sleet late tonight into early Tuesday morning
before turning over to all rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ023-024-RIZ008-180915-
Dukes MA-Nantucket MA-Block Island RI-
406 AM EST Tue Dec 17 2019

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Brief period snow and sleet late tonight into early Tuesday morning
before turning over to all rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ231>235-237-250-251-254>256-180915-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
406 AM EST Tue Dec 17 2019

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-180915-
Boston Harbor-Narragansett Bay-
406 AM EST Tue Dec 17 2019

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Dec 17, 8:40 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
840 AM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     SNOW             HEATH                   42.67N  72.82W
12/17/2019  M2.1 INCH        FRANKLIN           MA   HAM RADIO

0733 AM     SNOW             SOUTH ROYALSTON         42.63N  72.15W
12/17/2019  M1.0 INCH        WORCESTER          MA   TRAINED SPOTTER

0822 AM     SNOW             MIDDLEFIELD             42.35N  73.02W
12/17/2019  M1.3 INCH        HAMPSHIRE          MA   BROADCAST MEDIA

0835 AM     SNOW             STOW                    42.44N  71.51W
12/17/2019  M1.0 INCH        MIDDLESEX          MA   HAM RADIO

&&

EVENT NUMBER BOX1904311
EVENT NUMBER BOX1904312
EVENT NUMBER BOX1904313
EVENT NUMBER BOX1904314

KAB
Local storm report, Dec 17, 9:20 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
920 AM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FREEZING RAIN    COVENTRY                41.68N  71.65W
12/17/2019  M0.25 INCH       KENT               RI   BROADCAST MEDIA

0857 AM     SNOW             HUBBARDSTON             42.47N  72.01W
12/17/2019  M1.8 INCH        WORCESTER          MA   HAM RADIO

0902 AM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.2 INCH        MIDDLESEX          MA   TRAINED SPOTTER

0902 AM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.2 INCH        MIDDLESEX          MA   HAM RADIO

0906 AM     FREEZING RAIN    CRANSTON                41.78N  71.44W
12/17/2019  M0.25 INCH       PROVIDENCE         RI   HAM RADIO

0906 AM     FREEZING RAIN    CRANSTON                41.77N  71.48W
12/17/2019  E0.25 INCH       PROVIDENCE         RI   AMATEUR RADIO

0910 AM     FREEZING RAIN    COVENTRY                41.70N  71.68W
12/17/2019  M0.25 INCH       KENT               RI   HAM RADIO

0917 AM     SNOW             SOUTH ROYALSTON         42.63N  72.15W
12/17/2019  M2.0 INCH        WORCESTER          MA   TRAINED SPOTTER

&&

EVENT NUMBER BOX1904315
EVENT NUMBER BOX1904316
EVENT NUMBER BOX1904317
EVENT NUMBER BOX1904318
EVENT NUMBER BOX1904319
EVENT NUMBER BOX1904320
EVENT NUMBER BOX1904321
EVENT NUMBER BOX1904322

KAB
Local storm report, Dec 17, 11:12 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1112 AM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     SNOW             MALDEN                  42.42N  71.07W
12/17/2019  M1.0 INCH        MIDDLESEX          MA   HAM RADIO

1005 AM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.7 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1010 AM     SNOW             WORCESTER AP            42.27N  71.87W
12/17/2019  M1.0 INCH        WORCESTER          MA   PUBLIC

1049 AM     SNOW             NORTH AMHERST           42.41N  72.53W
12/17/2019  M1.3 INCH        HAMPSHIRE          MA   TRAINED SPOTTER

1053 AM     SNOW             GREENFIELD              42.59N  72.60W
12/17/2019  M3.0 INCH        FRANKLIN           MA   GENERAL PUBLIC

1107 AM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.8 INCH        MIDDLESEX          MA   TRAINED SPOTTER

&&

EVENT NUMBER BOX1904323
EVENT NUMBER BOX1904324
EVENT NUMBER BOX1904325
EVENT NUMBER BOX1904326
EVENT NUMBER BOX1904327
EVENT NUMBER BOX1904328

KAB
Local storm report, Dec 17, 11:28 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1128 AM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.6 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1119 AM     FREEZING RAIN    COVENTRY                41.77N  72.31W
12/17/2019  M0.12 INCH       TOLLAND            CT   TRAINED SPOTTER

1120 AM     FREEZING RAIN    WINDSOR                 41.85N  72.64W
12/17/2019  M0.06 INCH       HARTFORD           CT   HAM RADIO

&&

EVENT NUMBER BOX1904329
EVENT NUMBER BOX1904330
EVENT NUMBER BOX1904331

KAB
Local storm report, Dec 17, 11:38 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1138 AM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     SNOW             BURLINGTON              42.50N  71.20W
12/17/2019  M1.9 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1130 AM     SNOW             TURNERS FALLS           42.60N  72.56W
12/17/2019  M3.0 INCH        FRANKLIN           MA   BROADCAST MEDIA

1133 AM     SNOW             HOLDEN                  42.35N  71.86W
12/17/2019  M2.0 INCH        WORCESTER          MA   HAM RADIO

&&

EVENT NUMBER BOX1904332
EVENT NUMBER BOX1904333
EVENT NUMBER BOX1904334

KAB
Local storm report, Dec 17, 12:40 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1240 PM EST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FREEZING RAIN    WHITMAN                 42.08N  70.94W
12/17/2019  M0.06 INCH       PLYMOUTH           MA   TRAINED SPOTTER

1202 PM     SNOW             WINCHENDON              42.69N  72.04W
12/17/2019  M2.0 INCH        WORCESTER          MA   HAM RADIO

1209 PM     SNOW             ROCKPORT                42.66N  70.62W
12/17/2019  M1.0 INCH        ESSEX              MA   MEDIA

1212 PM     SNOW             SAUGUS                  42.46N  71.01W
12/17/2019  M1.5 INCH        ESSEX              MA   MEDIA

1213 PM     SNOW             LEXINGTON               42.45N  71.22W
12/17/2019  M1.9 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1215 PM     SNOW             WORCESTER               42.26N  71.80W
12/17/2019  M1.0 INCH        WORCESTER          MA   HAM RADIO

1217 PM     SNOW             CAMBRIDGE               42.38N  71.11W
12/17/2019  M1.0 INCH        MIDDLESEX          MA   HAM RADIO

1218 PM     FREEZING RAIN    RICHMOND                41.53N  71.65W
12/17/2019  M0.25 INCH       WASHINGTON         RI   HAM RADIO

1222 PM     SNOW             WINCHENDON              42.69N  72.04W
12/17/2019  M2.0 INCH        WORCESTER          MA   HAM RADIO

1233 PM     SNOW             IPSWICH                 42.68N  70.84W
12/17/2019  M1.0 INCH        ESSEX              MA   TRAINED SPOTTER

1236 PM     SNOW             METHUEN                 42.73N  71.19W
12/17/2019  M2.0 INCH        ESSEX              MA   HAM RADIO

1238 PM     FREEZING RAIN    MOOSUP                  41.71N  71.88W
12/17/2019  M0.25 INCH       WINDHAM            CT   HAM RADIO

&&

EVENT NUMBER BOX1904335
EVENT NUMBER BOX1904336
EVENT NUMBER BOX1904337
EVENT NUMBER BOX1904338
EVENT NUMBER BOX1904339
EVENT NUMBER BOX1904340
EVENT NUMBER BOX1904341
EVENT NUMBER BOX1904342
EVENT NUMBER BOX1904343
EVENT NUMBER BOX1904344
EVENT NUMBER BOX1904345
EVENT NUMBER BOX1904346

KAB

Nearby

River Flood Warnings in Connecticut, 2019River Flood Warnings in Rhode Island, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.